December  2019, 24(12): 6541-6552. doi: 10.3934/dcdsb.2019153

Cyclicity of $ (1,3) $-switching FF type equilibria

1. 

Department of Mathematics, Sichuan University, Chengdu, Sichuan 610064, China

2. 

Department de Matemàtiques, Universitat Autònoma de Barcelona, 08193 Bellaterra, Barcelona, Catalonia, Spain

* Corresponding author: Weinian Zhang

Received  January 2019 Published  July 2019

Fund Project: The first author is supported by NSFC #11871355. The second author has been partially supported by the Ministerio de Economía, Industria y Competitividad, Agencia Estatal de Investigación grants MTM2016-77278-P (FEDER) and MDM-2014-0445, the Agència de Gestió d'Ajuts Universitaris i de Recerca grant 2017SGR1617, and the H2020 European Research Council grant MSCA-RISE-2017-777911. The third author is supported by NSFC #11726623 and #11771307

Hilbert's 16th Problem suggests a concern to the cyclicity of planar polynomial differential systems, but it is known that a key step to the answer is finding the cyclicity of center-focus equilibria of polynomial differential systems (even of order 2 or 3). Correspondingly, the same question for polynomial discontinuous differential systems is also interesting. Recently, it was proved that the cyclicity of $ (1, 2) $-switching FF type equilibria is at least 5. In this paper we prove that the cyclicity of $ (1, 3) $-switching FF type equilibria with homogeneous cubic nonlinearities is at least 3.

Citation: Xingwu Chen, Jaume Llibre, Weinian Zhang. Cyclicity of $ (1,3) $-switching FF type equilibria. Discrete & Continuous Dynamical Systems - B, 2019, 24 (12) : 6541-6552. doi: 10.3934/dcdsb.2019153
References:
[1]

N. N. Bautin, On the number of limit cycles which appear with the variation of coefficients from an equilibrium position of focus or center type, Math. Sbornik, 30 (1952), 181–196 (in Russian); Transl. Amer. Math. Soc., 100 (1954), 19pp. Google Scholar

[2]

M. di Bernardo, C. J. Budd, A. R. Champneys and P. Kowalczyk, Piecewise-Smooth Dynamical Systems, Theory and Applications, Springer-Verlag, London, 2008. Google Scholar

[3]

N. N. Bogoliubov, On Some Statistical Methods in Mathematical Physics, Akademiya Nauk Ukrainsko$ \mathop {\text{i}}\limits^ \vee $, 1945. Google Scholar

[4]

N. N. Bogoliubov and N. Krylov, The Application of Methods of Nonlinear Mechanics in the Theory of Stationary Oscillations, Ukrainian Academy of Science, 1934.Google Scholar

[5]

X. CenJ. Llibre and M. Zhang, Periodic solutions and their stability of some higher-order positively homogenous differential equations, Chaos, Solitons & Fractals, 106 (2018), 285-288. doi: 10.1016/j.chaos.2017.11.032. Google Scholar

[6]

X. Chen and Z. Du, Limit cycles bifurcate from centers of discontinuous quadratic systems, Comput. Math. Appl., 59 (2010), 3836-3848. doi: 10.1016/j.camwa.2010.04.019. Google Scholar

[7]

X. ChenJ. Llibre and W. Zhang, Averaging approach to cyclicity of Hopf bifurcation in planar linear-quadratic polynomial discontinuous differential systems, Discrete and Continuous Dynamical Systems-Series B, 22 (2017), 3953-3965. doi: 10.3934/dcdsb.2017203. Google Scholar

[8]

X. ChenV. G. Romanovski and W. Zhang, Degenerate Hopf bifurcations in a family of FF-type switching systems, J. Math. Anal. Appl., 432 (2015), 1058-1076. doi: 10.1016/j.jmaa.2015.07.036. Google Scholar

[9]

X. Chen and W. Zhang, Normal forms of planar switching systems, Disc. Cont. Dyn. Syst., 36 (2016), 6715-6736. doi: 10.3934/dcds.2016092. Google Scholar

[10]

C. Christopher and C. Li, Limit Cycles of Differential Equations, Advanced Courses in Mathematics, CRM Barcelona, Birkhäuser Verlag, Basel, 2007. Google Scholar

[11]

B. CollA. Gasull and R. Prohens, Degenerate Hopf bifurcations in discontinuous planar systems, J. Math. Anal. Appl., 253 (2001), 671-690. doi: 10.1006/jmaa.2000.7188. Google Scholar

[12]

A. F. Filippov, Differential Equation with Discontinuous Right-Hand Sides, Kluwer Academic, Amsterdam, 1988. doi: 10.1007/978-94-015-7793-9. Google Scholar

[13]

A. Gasull and J. Torregrosa, Center-focus problem for discontinuous planar differential equations, Int. J. Bifurc. Chaos, 13 (2003), 1755-1765. doi: 10.1142/S0218127403007618. Google Scholar

[14]

J. GinéM. Grau and J. Llibre, Averaging theory at any order for computing periodic orbits, Physica D, 250 (2013), 58-65. doi: 10.1016/j.physd.2013.01.015. Google Scholar

[15]

J. K. Hale and H. Hoçak, Dynamics and Bifurcations, Springer-Verlag, Berlin, 1991. doi: 10.1007/978-1-4612-4426-4. Google Scholar

[16]

M. Han and W. Zhang, On Hopf bifurcation in non-smooth planar systems, J. Diff. Equa., 248 (2010), 2399-2416. doi: 10.1016/j.jde.2009.10.002. Google Scholar

[17]

Yu. Ilyashenko, Centennial history of Hilbert's $16$th problem, Bull. (New Series) Amer. Math. Soc., 39 (2002), 301-354. doi: 10.1090/S0273-0979-02-00946-1. Google Scholar

[18]

M. Kunze, Non-Smooth Dynamical Systems, Springer-Verlag, Berlin, 2000. doi: 10.1007/BFb0103843. Google Scholar

[19]

J. Li, Hilbert's $16$th problem and bifurcations of planar polynomial vector fields, Int. J. Bifur. Chaos Appl. Sci. Engrg., 13 (2003), 47-106. doi: 10.1142/S0218127403006352. Google Scholar

[20]

J. LlibreD. D. Novaes and M. A. Teixeira, Higher order averaging theory for finding periodic solutions via Brouwer degree, Nonlinearity, 27 (2014), 563-583. doi: 10.1088/0951-7715/27/3/563. Google Scholar

[21]

J. LlibreD. D. Novaes and M. A. Teixeira, On the birth of limit cycles for non–smooth dynamical systems, Bull. Sci. math., 139 (2015), 229-244. doi: 10.1016/j.bulsci.2014.08.011. Google Scholar

[22]

J. LlibreD. D. Novaes and M. A. Teixeira, Maximum number of limit cycles for certain piecewise linear dynamical systems, Nonlinear Dynamics, 82 (2015), 1159-1175. doi: 10.1007/s11071-015-2223-x. Google Scholar

[23]

O. Makarenkov and J. S. W. Lamb, Dynamics and bifurcations of nonsmooth systems: A survey, Physica D, 241 (2012), 1826-1844. doi: 10.1016/j.physd.2012.08.002. Google Scholar

[24]

P. Patou, Sur le mouvement d'un système soumis à des forces à courte période, Bull. Soc. Math. France, 56 (1928), 98-139. Google Scholar

[25]

D. J. W. Simpson, Bifurcations in Piecewise–Smooth Continuous Systems, World Scientific Series on Nonlinear Science A, vol 69, World Scientific, Singapore, 2010. doi: 10.1142/7612. Google Scholar

[26]

H. Żoldek, Eleven small limit cycles in a cubic vector field, Nonlinearity, 8 (1995), 843-860. doi: 10.1088/0951-7715/8/5/011. Google Scholar

show all references

References:
[1]

N. N. Bautin, On the number of limit cycles which appear with the variation of coefficients from an equilibrium position of focus or center type, Math. Sbornik, 30 (1952), 181–196 (in Russian); Transl. Amer. Math. Soc., 100 (1954), 19pp. Google Scholar

[2]

M. di Bernardo, C. J. Budd, A. R. Champneys and P. Kowalczyk, Piecewise-Smooth Dynamical Systems, Theory and Applications, Springer-Verlag, London, 2008. Google Scholar

[3]

N. N. Bogoliubov, On Some Statistical Methods in Mathematical Physics, Akademiya Nauk Ukrainsko$ \mathop {\text{i}}\limits^ \vee $, 1945. Google Scholar

[4]

N. N. Bogoliubov and N. Krylov, The Application of Methods of Nonlinear Mechanics in the Theory of Stationary Oscillations, Ukrainian Academy of Science, 1934.Google Scholar

[5]

X. CenJ. Llibre and M. Zhang, Periodic solutions and their stability of some higher-order positively homogenous differential equations, Chaos, Solitons & Fractals, 106 (2018), 285-288. doi: 10.1016/j.chaos.2017.11.032. Google Scholar

[6]

X. Chen and Z. Du, Limit cycles bifurcate from centers of discontinuous quadratic systems, Comput. Math. Appl., 59 (2010), 3836-3848. doi: 10.1016/j.camwa.2010.04.019. Google Scholar

[7]

X. ChenJ. Llibre and W. Zhang, Averaging approach to cyclicity of Hopf bifurcation in planar linear-quadratic polynomial discontinuous differential systems, Discrete and Continuous Dynamical Systems-Series B, 22 (2017), 3953-3965. doi: 10.3934/dcdsb.2017203. Google Scholar

[8]

X. ChenV. G. Romanovski and W. Zhang, Degenerate Hopf bifurcations in a family of FF-type switching systems, J. Math. Anal. Appl., 432 (2015), 1058-1076. doi: 10.1016/j.jmaa.2015.07.036. Google Scholar

[9]

X. Chen and W. Zhang, Normal forms of planar switching systems, Disc. Cont. Dyn. Syst., 36 (2016), 6715-6736. doi: 10.3934/dcds.2016092. Google Scholar

[10]

C. Christopher and C. Li, Limit Cycles of Differential Equations, Advanced Courses in Mathematics, CRM Barcelona, Birkhäuser Verlag, Basel, 2007. Google Scholar

[11]

B. CollA. Gasull and R. Prohens, Degenerate Hopf bifurcations in discontinuous planar systems, J. Math. Anal. Appl., 253 (2001), 671-690. doi: 10.1006/jmaa.2000.7188. Google Scholar

[12]

A. F. Filippov, Differential Equation with Discontinuous Right-Hand Sides, Kluwer Academic, Amsterdam, 1988. doi: 10.1007/978-94-015-7793-9. Google Scholar

[13]

A. Gasull and J. Torregrosa, Center-focus problem for discontinuous planar differential equations, Int. J. Bifurc. Chaos, 13 (2003), 1755-1765. doi: 10.1142/S0218127403007618. Google Scholar

[14]

J. GinéM. Grau and J. Llibre, Averaging theory at any order for computing periodic orbits, Physica D, 250 (2013), 58-65. doi: 10.1016/j.physd.2013.01.015. Google Scholar

[15]

J. K. Hale and H. Hoçak, Dynamics and Bifurcations, Springer-Verlag, Berlin, 1991. doi: 10.1007/978-1-4612-4426-4. Google Scholar

[16]

M. Han and W. Zhang, On Hopf bifurcation in non-smooth planar systems, J. Diff. Equa., 248 (2010), 2399-2416. doi: 10.1016/j.jde.2009.10.002. Google Scholar

[17]

Yu. Ilyashenko, Centennial history of Hilbert's $16$th problem, Bull. (New Series) Amer. Math. Soc., 39 (2002), 301-354. doi: 10.1090/S0273-0979-02-00946-1. Google Scholar

[18]

M. Kunze, Non-Smooth Dynamical Systems, Springer-Verlag, Berlin, 2000. doi: 10.1007/BFb0103843. Google Scholar

[19]

J. Li, Hilbert's $16$th problem and bifurcations of planar polynomial vector fields, Int. J. Bifur. Chaos Appl. Sci. Engrg., 13 (2003), 47-106. doi: 10.1142/S0218127403006352. Google Scholar

[20]

J. LlibreD. D. Novaes and M. A. Teixeira, Higher order averaging theory for finding periodic solutions via Brouwer degree, Nonlinearity, 27 (2014), 563-583. doi: 10.1088/0951-7715/27/3/563. Google Scholar

[21]

J. LlibreD. D. Novaes and M. A. Teixeira, On the birth of limit cycles for non–smooth dynamical systems, Bull. Sci. math., 139 (2015), 229-244. doi: 10.1016/j.bulsci.2014.08.011. Google Scholar

[22]

J. LlibreD. D. Novaes and M. A. Teixeira, Maximum number of limit cycles for certain piecewise linear dynamical systems, Nonlinear Dynamics, 82 (2015), 1159-1175. doi: 10.1007/s11071-015-2223-x. Google Scholar

[23]

O. Makarenkov and J. S. W. Lamb, Dynamics and bifurcations of nonsmooth systems: A survey, Physica D, 241 (2012), 1826-1844. doi: 10.1016/j.physd.2012.08.002. Google Scholar

[24]

P. Patou, Sur le mouvement d'un système soumis à des forces à courte période, Bull. Soc. Math. France, 56 (1928), 98-139. Google Scholar

[25]

D. J. W. Simpson, Bifurcations in Piecewise–Smooth Continuous Systems, World Scientific Series on Nonlinear Science A, vol 69, World Scientific, Singapore, 2010. doi: 10.1142/7612. Google Scholar

[26]

H. Żoldek, Eleven small limit cycles in a cubic vector field, Nonlinearity, 8 (1995), 843-860. doi: 10.1088/0951-7715/8/5/011. Google Scholar

Table 1.  Numbers of positive simple zeros of $ f_1, ..., f_5 $
$ \#Z_+(f_1) $ $ f_1\!\!\equiv \!0 $ $ \#Z_+(f_2) $ $ f_2\!\!\equiv\! 0 $ $ \#Z_+(f_3) $ $ f_3\!\!\equiv\! 0 $ $ \#Z_+(f_4) $ $ f_4\equiv 0 $ $ \#Z_+(f_5) $
$ 0 $ $ \lambda_{11}\!\!=\!0 $ 1 $ C_2 $ 1 $ C_3 $ $ 2 $ $ C_{41} $ $ 2 $
$ C_{42} $ $ 2 $
$ C_{43} $ $ 2 $
$ \#Z_+(f_1) $ $ f_1\!\!\equiv \!0 $ $ \#Z_+(f_2) $ $ f_2\!\!\equiv\! 0 $ $ \#Z_+(f_3) $ $ f_3\!\!\equiv\! 0 $ $ \#Z_+(f_4) $ $ f_4\equiv 0 $ $ \#Z_+(f_5) $
$ 0 $ $ \lambda_{11}\!\!=\!0 $ 1 $ C_2 $ 1 $ C_3 $ $ 2 $ $ C_{41} $ $ 2 $
$ C_{42} $ $ 2 $
$ C_{43} $ $ 2 $
Table 2.  Number of positive simple zeros of $ f_6 $
condition for $ f_4\equiv 0 $ condition for $ f_5\equiv 0 $ $ \#Z_+(f_6) $
$ C_{41} $ $ C_{411} $ $ 3 $
$ C_{42} $ $ C_{421} $ $ 2 $
$ C_{422} $ $ 2 $
$ C_{423} $ $ 2 $
$ C_{43} $ $ C_{431} $ $ 3 $
$ C_{432} $ $ 2 $
$ C_{433} $ $ 3 $
condition for $ f_4\equiv 0 $ condition for $ f_5\equiv 0 $ $ \#Z_+(f_6) $
$ C_{41} $ $ C_{411} $ $ 3 $
$ C_{42} $ $ C_{421} $ $ 2 $
$ C_{422} $ $ 2 $
$ C_{423} $ $ 2 $
$ C_{43} $ $ C_{431} $ $ 3 $
$ C_{432} $ $ 2 $
$ C_{433} $ $ 3 $
[1]

Xingwu Chen, Jaume Llibre, Weinian Zhang. Averaging approach to cyclicity of hopf bifurcation in planar linear-quadratic polynomial discontinuous differential systems. Discrete & Continuous Dynamical Systems - B, 2017, 22 (10) : 3953-3965. doi: 10.3934/dcdsb.2017203

[2]

John Guckenheimer, Hinke M. Osinga. The singular limit of a Hopf bifurcation. Discrete & Continuous Dynamical Systems - A, 2012, 32 (8) : 2805-2823. doi: 10.3934/dcds.2012.32.2805

[3]

Min Hu, Tao Li, Xingwu Chen. Bi-center problem and Hopf cyclicity of a Cubic Liénard system. Discrete & Continuous Dynamical Systems - B, 2020, 25 (1) : 401-414. doi: 10.3934/dcdsb.2019187

[4]

R. Ouifki, M. L. Hbid, O. Arino. Attractiveness and Hopf bifurcation for retarded differential equations. Communications on Pure & Applied Analysis, 2003, 2 (2) : 147-158. doi: 10.3934/cpaa.2003.2.147

[5]

Jihua Yang, Liqin Zhao. Limit cycle bifurcations for piecewise smooth integrable differential systems. Discrete & Continuous Dynamical Systems - B, 2017, 22 (6) : 2417-2425. doi: 10.3934/dcdsb.2017123

[6]

Fangfang Jiang, Junping Shi, Qing-guo Wang, Jitao Sun. On the existence and uniqueness of a limit cycle for a Liénard system with a discontinuity line. Communications on Pure & Applied Analysis, 2016, 15 (6) : 2509-2526. doi: 10.3934/cpaa.2016047

[7]

Sze-Bi Hsu, Junping Shi. Relaxation oscillation profile of limit cycle in predator-prey system. Discrete & Continuous Dynamical Systems - B, 2009, 11 (4) : 893-911. doi: 10.3934/dcdsb.2009.11.893

[8]

Xiaoling Zou, Dejun Fan, Ke Wang. Stationary distribution and stochastic Hopf bifurcation for a predator-prey system with noises. Discrete & Continuous Dynamical Systems - B, 2013, 18 (5) : 1507-1519. doi: 10.3934/dcdsb.2013.18.1507

[9]

Bourama Toni. Upper bounds for limit cycle bifurcation from an isochronous period annulus via a birational linearization. Conference Publications, 2005, 2005 (Special) : 846-853. doi: 10.3934/proc.2005.2005.846

[10]

Qiongwei Huang, Jiashi Tang. Bifurcation of a limit cycle in the ac-driven complex Ginzburg-Landau equation. Discrete & Continuous Dynamical Systems - B, 2010, 14 (1) : 129-141. doi: 10.3934/dcdsb.2010.14.129

[11]

Jackson Itikawa, Jaume Llibre, Ana Cristina Mereu, Regilene Oliveira. Limit cycles in uniform isochronous centers of discontinuous differential systems with four zones. Discrete & Continuous Dynamical Systems - B, 2017, 22 (9) : 3259-3272. doi: 10.3934/dcdsb.2017136

[12]

Shimin Li, Jaume Llibre. On the limit cycles of planar discontinuous piecewise linear differential systems with a unique equilibrium. Discrete & Continuous Dynamical Systems - B, 2019, 24 (11) : 5885-5901. doi: 10.3934/dcdsb.2019111

[13]

Lijun Wei, Xiang Zhang. Limit cycle bifurcations near generalized homoclinic loop in piecewise smooth differential systems. Discrete & Continuous Dynamical Systems - A, 2016, 36 (5) : 2803-2825. doi: 10.3934/dcds.2016.36.2803

[14]

Ryan T. Botts, Ale Jan Homburg, Todd R. Young. The Hopf bifurcation with bounded noise. Discrete & Continuous Dynamical Systems - A, 2012, 32 (8) : 2997-3007. doi: 10.3934/dcds.2012.32.2997

[15]

Matteo Franca, Russell Johnson, Victor Muñoz-Villarragut. On the nonautonomous Hopf bifurcation problem. Discrete & Continuous Dynamical Systems - S, 2016, 9 (4) : 1119-1148. doi: 10.3934/dcdss.2016045

[16]

Salomón Rebollo-Perdomo, Claudio Vidal. Bifurcation of limit cycles for a family of perturbed Kukles differential systems. Discrete & Continuous Dynamical Systems - A, 2018, 38 (8) : 4189-4202. doi: 10.3934/dcds.2018182

[17]

Jihua Yang, Erli Zhang, Mei Liu. Limit cycle bifurcations of a piecewise smooth Hamiltonian system with a generalized heteroclinic loop through a cusp. Communications on Pure & Applied Analysis, 2017, 16 (6) : 2321-2336. doi: 10.3934/cpaa.2017114

[18]

Jaume Llibre, Clàudia Valls. Hopf bifurcation for some analytic differential systems in $\R^3$ via averaging theory. Discrete & Continuous Dynamical Systems - A, 2011, 30 (3) : 779-790. doi: 10.3934/dcds.2011.30.779

[19]

Gian-Italo Bischi, Laura Gardini, Fabio Tramontana. Bifurcation curves in discontinuous maps. Discrete & Continuous Dynamical Systems - B, 2010, 13 (2) : 249-267. doi: 10.3934/dcdsb.2010.13.249

[20]

Xiaoyuan Chang, Junjie Wei. Stability and Hopf bifurcation in a diffusive predator-prey system incorporating a prey refuge. Mathematical Biosciences & Engineering, 2013, 10 (4) : 979-996. doi: 10.3934/mbe.2013.10.979

2018 Impact Factor: 1.008

Metrics

  • PDF downloads (38)
  • HTML views (137)
  • Cited by (0)

Other articles
by authors

[Back to Top]